How long does this fresh hell last? I had vertigo for 1.5 weeks when I decreased to a half dose some months ago. This vertigo is accompanied by ear explosions like fast-moving motorcycles, and vivid dream cycles all bloody night long. What was your experience?
My experience with Effexor was very similar to yours. Withdrawal took nearly a month. When I tried to cut the dose in half the withdrawal was too harsh, so I cut the dose in quarters, I didn't cut back again until the worst of the withdrawal symptoms were gone or nearly gone. Only then would I cut again.
Good luck to you. Getting off Effexor was an event to remember.
Wow. Thanks for replying...gee, I have some fun ahead, don't I? I took myself off a really large dose of Paxil back in the late 90's and had no trouble at all. I would heartily discourage anyone from taking Efexor if it's prescribed.
Paradoxically, I got so sick when I tried to wean myself off Paxil they had to put me on Effexor. Then I weaned off Effexor with no problem. I don't know where they get off claiming anti-depressants are non-addictive. I wish I knew what to tell you that would actually help, but you have my sympathy. I ended up being hospitalized my withdrawal was so bad - they didn't believe I could be that sick from Paxil withdrawal so they claimed I had hepatitis. I actually believed them until my father, a freaking veterinarian, told me there was no way I had hepatitis and needed a second opinion.
Originally Posted by Shelli
Maybe if they laid out what to expect with antidepressants, and were truthful, they probably would not sell as many. Profit is for sure the bottom line with drugs. I know we're not all equal and we don't all respond the same...but I sure as crap wouldn't want anyone I love to go through this! My son is having depressive problems he can't get out from under and I told him if the doctor prescribes Efexor, I will be protesting.
Originally Posted by Violette_R
I was only on Effexor for a few days. I had to stop taking it because I felt really anxious, with too much energy. I would describe it as "manic", but I don't think that's really most accurate term to use.
In reducing from Prozac and Lexapro, I would stay at a reduced dose for 3-4 weeks before reducing again. Reduce VERY slowly, including taking every other day or a few times a week when you get down to the smallest dose possible (smallest pill, cut in half).
I did it cold turkey, because I was taking the smallest dose of Efexor already and it was in capsule form and not splittable.
Originally Posted by namelesswonder
Only good thing is I was all set to get treated for hypertension, and it magically disappeared when I quit the Efexor. Turns out thats' a rare side effect, and I am a rare person. And the dreams weren't so relentless last night and I'm not quite so dopey in the head this morning so HOPEFULLLY it's getting out of my system.
Oh, when taking capsules, I'd dump out part of the powder for a lowered dose =P
Effexor is notorious for its withdrawal sypmtoms. I've come off a few anti-depressants and know the 'brain freeze' feeling and that sensation of your head being left 2 seconds behind the rest of my body.
A dear friend recently came off Effexor and said it was horrendous, hers was more feelings of intense rage, night sweats and panic attacks.
It would be a good idea to stay in close touch with your GP/Psych for this, I don't know if it's better to come off quickly and get it over and done with or to taper, I've tried both. The former was only really when I had a new medication to go on and needed to come off another first, tapering suits me better.
Good luck in Effexor withdrawal, I hope it calms down soon.
That's interesting. I stopped Effexor cold turkey and developed a rage that never went away. It's been well over a year, though, and the rage only got worse as the months went on. I wonder if it could persist so long.
Originally Posted by Dexy
And then I find this... SSRI discontinuation syndrome - Wikipedia, the free encyclopedia
If you just solved my problem, I'm naming my first child Dexy.
Last edited by Timthetaco; 02-19-2013 at 09:05 PM.